Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS JSJ

July 11, 2005

NWS JSJ issued this severe thunderstorm warning at Jul 11, 2005, 1:38 PM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2005, 1:38 PM CDT (18:38 UTC)
Expired
Jul 11, 2005, 2:30 PM CDT
In force
52 min
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUCA52 TJSJ 111839
SVRSJU
PRC003-005-011-099-117-111930-
/O.NEW.TJSJ.SV.W.0001.050711T1838Z-050711T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST MON JUL 11 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     MOCA
     RINCON
     ANASCO
     AGUADILLA
     AGUADA

* UNTIL 3:30 PM AST

* AT 2:35 PM AST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  OF 60 MPH.  THIS 
STORM WAS LOCATED NEAR LUYANDO...NEAR AGUADA...AND MOVING WEST 
NORTHWEST AT 10 TO 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AGUADILLA BY 245 PM AST
  AGUADA BY 250 PM AST

IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 1827 6710 1844 6704 1855 6735 1833 6742

$$

70
1 follow-up statement
000 
WWCA52 TJSJ 111939
SVSSJU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
338 PM AST MON JUL 11 2005

PRC003-005-011-099-117-111948-
/O.EXP.TJSJ.SV.W.0001.000000T0000Z-050711T1930Z/
MOCA-RINCON-ANASCO-AGUADILLA-AGUADA-
338 PM AST MON JUL 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING MUNICIPALITIES  
   EXPIRED AT 330 PM AST...

IN PUERTO RICO
     MOCA...RINCON...ANASCO...AGUADILLA AND AGUADA

AT 3:30 PM...NWS DOPPLER RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM HAD MOVED OFFSHORE OF NORTHWESTERN PUERTO RICO AND 
DIMINISHED SIGNIFICANTLY. THE SEVERE THUNDERSTORM WARNING HAS 
EXPIRED.

LAT...LON 1827 6710 1844 6704 1855 6735 1833 6742

$$

70

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:37 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 11, 10:37 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1137 AM AST MON JUL 11 2005

.UPDATE...NO CHANGES MADE TO MORNING FORECAST AS MOISTURE AND
WEATHER TRAILING YESTERDAYS TROPICAL WAVE CONTINUES TO MOVE THROUGH
THE LOCAL AREA. LOOKS LIKE THE BACK EDGE OF THIS MOISTURE WILL ENTER
THE VIRGIN ISLANDS JUST AFTER NOON FOR IMPROVING WEATHER THERE. T.D.
5 REMAINS A T.D. THIS MORNING AS THIS SYSTEM CONTINUES TO ATTEMPT TO
BECOME BETTER ORGANIZED. BASED ON A MORNING QUIKSCAT PASS AND STLT
IMAGERY THE CENTER WAS RELOCATED A BIT FARTHER SOUTH BY NHC.
TOO...THE BROAD AND DEEP SELY STEERING FLOW FORECAST YESTERDAY BY
GLOBAL MODELS IS MUCH MORE EASTERLY THAN ANTICIPATED...AND WITH THE
LOW LATITUDE OF THIS T.D. PERSISTING...A MORE WLY TRACK IS EXPECTED
FOR THE NEXT FEW DAYS. THIS MAY KEEP THIS TROPICAL SYSTEM JUST SOUTH
OF THE LOCAL AREA AS IT PASSES LATE THURSDAY. HOWEVER...IT IS STILL
VERY EARLY IN THE EVOLUTION OF THIS SYSTEM. 70

.4 AM DISCUSSION...THIS MORNING THE LOCAL AREA WAS COVERED BY UPPER
LEVEL CLOUDS MOVING FROM SOUTH TO NORTH FROM THE LOWER LATITUDES. AT
THE UPPER LEVELS A TUTT WAS ALSO NOTED TO THE NORTH NORTHEAST OF
PUERTO RICO. SPEED DIVERGENCE ASSOCIATED TO THIS FEATURE WILL
ENHANCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY. AS THE TUTT
DIGS SOUTHWESTWARD PUERTO RICO WILL BE UNDER THE INFLUENCE OF A
FAVORABLE UPPER LEVEL ENVIRONMENT FOR A WET WEATHER PATTERN UNTIL
TUESDAY.

AT THE LOW LEVELS...PATCHY CLOUDS WITH ASSOCIATED SCATTERED PASSING
SHOWERS WERE NOTED IN THE SATELLITE IMAGERY AND DOPPLER RADAR
RESPECTIVELY. THESE SHOWERS WERE MORE NUMEROUS OVER THE CARIBBEAN
WATERS AND ARE ASSOCIATED TO THE TRAIL OF MOISTURE BEHIND THE
TROPICAL WAVE THAT MOVED YESTERDAY ACROSS THE AREA.

THEREAFTER THE WEATHER CONDITIONS WILL BE DICTATED DEPENDING ON THE
PROGRESS OF TROPICAL DEPRESSION FIVE. THERE ARE UNCERTAINTIES AT
THIS TIME AND ALL RESIDENTS SHOULD KEEP INFORMED ON THE PROGRESS OF
THIS DEPRESSION WHICH MAY BECOME A TROPICAL STORM WITHIN NEXT 24
HOURS.

AT PRESENT TIME THE UNCERTAINTY ABOUT FUTURE TRACK IS HIGH BUT IT IS
A GOOD TIME TO REVIEW YOUR PREPAREDNESS PLANS.

&&

.MARINE...THE TROPICAL DEPRESSION FIVE WITH POTENTIAL TO INTENSIFY
INTO A TROPICAL STORM...REPRESENTS DRAMATIC CHANGE IN THE
SEA HEIGHTS WHOSE VALUES SHOULD PEAK SOME TIME FRIDAY TO ABOVE 7
FEET.

&&

.AVIATION...AS MENTIONED ABOVE...ALL INTEREST IN THE CARIBBEAN
WATERS SHOULD KEEP INFORMED ON THE PROGRESS OF TROPICAL DEPRESSION
FIVE AND ITS POTENTIAL IMPACT ACROSS THE LOCAL AREA.

&&

.HYDROLOGY...WITH A WETTER THAN NORMAL YEAR AND THE EXPANSION OF THE
URBAN AREAS ACROSS PUERTO RICO...THE RISK FOR FLASH FLOODING AND
PROPERTY DAMAGE BECOMES HIGHER.

&&

.CLIMATE...WITH AN ABOVE THAN NORMAL NAMED STORMS IN THIS HURRICANE
SEASON ALL PEOPLE IN THE AREA SHOULD KEEP INFORMED ON THE LATEST
INFORMATION ABOUT TROPICAL WEATHER.  11

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&
Hazardous weather outlook, Jul 11, 5:00 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON JUL 11 2005

PRZ001>013-AMZ710>750-121000-
600 AM AST MON JUL 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SOUTHEASTERLY FLOW WILL CONTINUE TO BRING
TROPICAL MOISTURE IN TO THE LOCAL AREA TODAY. IN ADDITION...THE
UPPER LEVEL FLOW WILL CONTINUE TO PROVIDE FAVORABLE SUPPORT FOR
CONVECTION. THE COMBINATION OF THE TWO WILL PROVIDE FOR ANOTHER DAY
OF SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS
THE LOCAL ISLANDS. A FEW OF THESE SHOWERS MAY BE HEAVY ENOUGH TO
PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL
DEPRESSION HAS FORMED. THE DEPRESSION CONTINUES TO LOOK WELL
ORGANIZED ON SATELLITE IMAGERY...AND WILL LIKELY BECOME A NAMED
STORM BY WEDNESDAY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT
FORECAST HAS THIS STORM MOVING NEAR THE LOCAL AREA ON FRIDAY. ALL
LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND
TRACK OF THIS TROPICAL CYCLONE.

MARINE CONDITIONS...WINDS AND SEAS HAVE RETURNED TO MORE TYPICAL
LEVELS FOR THIS TIME OF YEAR...AND ARE EXPECTED TO CONTINUE INTO THE
MIDDLE OF THE UPCOMING WEEK.

VIZ001-002-AMZ710>730-121000-
600 AM AST MON JUL 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SOUTHEASTERLY FLOW WILL CONTINUE TO BRING
TROPICAL MOISTURE IN TO THE LOCAL AREA TODAY. IN ADDITION...THE
UPPER LEVEL FLOW WILL CONTINUE TO PROVIDE FAVORABLE SUPPORT FOR
CONVECTION. THE COMBINATION OF THE TWO WILL PROVIDE FOR ANOTHER DAY
OF SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS
THE LOCAL ISLANDS. A FEW OF THESE SHOWERS MAY BE HEAVY ENOUGH TO
PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL
DEPRESSION HAS FORMED. THE DEPRESSION CONTINUES TO LOOK WELL
ORGANIZED ON SATELLITE IMAGERY...AND WILL LIKELY BECOME A NAMED
STORM BY WEDNESDAY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT
FORECAST HAS THIS STORM MOVING NEAR THE LOCAL AREA ON FRIDAY. ALL
LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND
TRACK OF THIS TROPICAL CYCLONE.

MARINE CONDITIONS...WINDS AND SEAS HAVE RETURNED TO MORE TYPICAL
LEVELS FOR THIS TIME OF YEAR...AND ARE EXPECTED TO CONTINUE INTO THE
MIDDLE OF THE UPCOMING WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Nearby

Severe Thunderstorm Warnings in Puerto Rico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.